hi I have a problem, I take night insulin Lantus 70mg and its ok but daytime meals 10 before each meals or to be adjusted
by mistake i took 60 mg of Humalog now i am going to crash, does anyone know what i can do to not crash .........please not sure what to do but bit scared
Usual protocol if you go low is to take about 15 grams worth of sugar, which usually involves 150 ml of juices, or sugar tabs, I believe sugar tabs is 4 of them is really low, for me I take 1 at a time as I am not on diabetic medications. We recommend checking the sugar levels every 15 min after you corrected it with juice or fruit or sugar tabs to make sure it is not dropping further nor climbing too quickly. If still not up you repeat the 15 grams of sugar and repeat 15 min later, but if your sugar is alright on 1st correction you need to take a longer acting snack such as crakers and either cheese or peanut butter, or taost with cheese or peanut butter or a source of protein you have nearby.
Here is a link of what to look for and how to manage, you follow the arrows and once it is OK it gives you snack ideas, my spouse made me print it and put on our fridge so he knows what to do to help as while I was on diabetic medications I did get a lot of hypos at times. Hope this helps. It states in upper right corner of this chart what to use to bring the sugar up, such as honey, candies, sugar added to water.
I understand as I had a history of over 30 yrs of low blood sugar levels prior to becoming diabetic and they can be just as dangerous if not more (one can pass out from having a sugar level too low). But if you are prepared and aware it might happen then staying up a little later just to make sure you do not drop lower later on is a good thing. As long as once you correct it you take a snack to maintain the sugar level, I think maybe 1 hr after correcting you can recheck your level again before going to bed. I was told that after correcting your sugar level it is best to make sure your sugar is around or above 5.0 (90) before going to bed, but this depends on your physician also who will let you know what level they want to be safe for you. You can contact your diabetic team and ask them what to do if there is a next time for mixing up the insulins.
The best thing to do is to prevent going into a hypoglycemic crisis.
I would load up on some carbs to utilize the insulin
Please check your blood sugar 2hr and adjust your carbs as required
Do you have sugar tabs for diabetics or some kind of juice as those work quickly to increase your numbers, you can try and call your pharmacist or an emergency phone line or an ER can maybe help you out. Check your sugar levels often if it does start to drop rapidly
Hi SuzAnne..Hope things worked out for you! I really don't like the feeling I get when I go low and with rage bolusing you need to be careful even though I do it. As per other advice the golden rule is 15 15 test. I personally dislike the taste of those sugar tabs and fructose reacts odd on meters. My go to is those small bottles of Gatorade 355ml. Very quick acting and different flavours. Usually 1/2 bottle raises me at least 2 points in 15 min. I've had an issue going low during the night lately so I keep them handy. I also keep my pens in different well marked containers. My "sweet spot" is 6.7 - 7.2 but we all run a little different.
We never share your personal information with anyone.